Hail, Corson
- When
- August 26, 10:13 AM CST
- Where
- Corson County, Mc Intosh
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.917, -101.350
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Aug 26, 1:45 AM CST, 8 hours 28 minutes earlier.
AREA FORECAST DISCUSSION FOR CENTRAL/N-EAST SD AND W-CENTRAL MN NATIONAL WEATHER SERVICE ABERDEEN SD 245 AM CDT MON AUG 26 2002 FIGURING OUT PCPN DETAILS PROBABLY THE BIGGEST HEADACHE THIS AM. ONCE AGAIN FAVORED THE ETA OVER THE AVN. AVN REMAINS LITTERED WITH LATENT HEAT FEEDBACK THROUGH 120 HOURS AND THEREFORE DO NOT FEEL COMFORTABLE USING THAT MODEL. ETA ALSO HAS SOME FEEDBACK BUT IT SEEMS MORE CONTAINED. PLUS THE UKMET GENERALLY SUPPORTED THE ETA. FIRST THINGS FIRST...FULLY EXPECT CONVECTION OVER SC ZONES TO EITHER DIE OR MOVE INTO NORHTHERN NEBRASKA THIS AM. WILL MET WATCH BEFORE ZONE ISSUANCE BUT AT THIS TIME DO NOT PLAN TO INCLUDE MENTION IN ZONES. THEN ATTENTION TURNS TOWARD AFTERNOON AND OVERNIGHT. NEARLY ALL THE MODELS ARE SHOWING SOME SORT OF VORT COMING OUT OF WESTERN TROF AND THEN MOVING SLOWLY ACROSS REGION TNT. THERE ARE MAJOR DIFFERENCES BETWEEN QPF AMOUNTS AND AREAL COVERAGE...BUT SUFFICE IT TO SAY THE MODELS HAVE ARGUED FOR PCPN NOW FOR THE LAST FEW RUNS. SUPPORTING THE PCPN CHANCES WILL BE A WEAK LLJ AND PLENTY OF MOISTURE...ESPECIALLY EASTERN CWA WHERE DEWPOINTS AND PWATS WILL BE HIGHEST. CORFIDI VECTORS INDICATE THAT MOVEMENT WILL BE RATHER SLOW SO SOME LOCATIONS COULD RECEIVE A HEALTHY DOSE OF RAIN...BUT JUST WHERE IS THE QUESTION AS SFC FEATURES REMAIN WEAK AND OVERALL SOMEWHAT DISORGANIZED. MEANWHILE MID LEVEL WINDS STILL PROGGED TO BE GENERALLY LESS THAN 30 KTS AND THEREFORE SVR CHANCES LOOK PRETTY MINIMAL. SFC HIGH PRESSURE DROPS THROUGH LAKES IN THE NEXT 48 HOURS AND THAT WILL SERVE TO KEEP A MOIST S-E FLOW OVER THE CWA. IT SHOULD ALSO HELP KEEP SW-NE SFC TROF MAINLY OUT WEST. WILL KEEP CHANCES FOR PCPN GOING FOR TUE INTO WED AND NEXT SHIFT WILL HAVE TO EVALUATE THU CLOSELY. NOT ALOT OF CHANGE IN OVERALL PATTERN THROUGH WORK WEEKS END AS KINDA UNUSUAL SUMMER PATTERN CONTINUES. FOR TEMPS I GENERALLY STAYED PRETTY CLOSE TO CURRENT FORECAST WITH TWEAKS HERE AND THERE. MADE VIRTUALLY NO CHANGES POST 72 HOURS. .ABR...NONE. TDK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 610 AM CDT MON AUG 26 2002 .A WEATHER DISTURBANCE ALOFT WILL MOVE ACROSS THE REGION LATER TODAY AND TONIGHT...SPARKING SCATTERED SHOWERS AND THUNDERSTORMS. SDZ003-004-009-015-016-033>035-045-048-051-271000- BUFFALO-CAMPBELL-CORSON-DEWEY-HUGHES-JONES-LYMAN-POTTER-STANLEY- SULLY-WALWORTH- INCLUDING THE CITIES OF...FORT PIERRE...FORT THOMPSON...GETTYSBURG... LOWER BRULE...MCLAUGHLIN...MOBRIDGE...MURDO...ONIDA...PIERRE... PRESHO AND SELBY 610 AM CDT MON AUG 26 2002 ...HAZARDOUS WEATHER OUTLOOK FOR THIS MORNING THROUGH EARLY TUESDAY MORNING... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND TONIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE WITH HAIL BEING THE MAIN THREAT. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE DUE TO SLOW MOVEMENT OF ANY STORMS THAT FORM. SPOTTER ACTIVATION MAY BE NEEDED. MNZ039-046-SDZ005>008-010-011-017>023-036-037-271000- BIG STONE-BROWN-CLARK-CODINGTON-DAY-DEUEL-EDMUNDS-FAULK-GRANT-HAMLIN- HAND-HYDE-MARSHALL-MCPHERSON-ROBERTS-SPINK-TRAVERSE- INCLUDING THE CITIES OF...ABERDEEN...BIG STONE CITY...BRITTON... CLARK...CLEAR LAKE...ESTELLINE...EUREKA...FAULKTON...GROTON... HIGHMORE...IPSWICH...MILBANK...MILLER...ORTONVILLE...REDFIELD... SISSETON...WATERTOWN...WEBSTER AND WHEATON 610 AM CDT MON AUG 26 2002 ...HAZARDOUS WEATHER OUTLOOK FOR THIS MORNING THROUGH EARLY TUESDAY MORNING... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE REGION BY LATE AFTERNOON OR EARLY EVENING. AT THIS TIME IT APPEARS THE THREAT OF SEVERE WEATHER IS MINIMAL. HOWEVER...THERE IS A THREAT OF LOCALLY HEAVY RAIN SINCE THUNDERSTORMS THAT DO FORM ARE EXPECTED TO MOVE SLOWLY. SPOTTER ACTIVATION IS NOT EXPECTED. TDK
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2002Every state in 2002This day in weather historyWarnings in South Dakota, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5315974, 5315975.